MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA®; INTRODUCER, CATHETER
Model Number 0052-3025
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation is still in progress ,follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that during high risk percutaneous coronary intervention (hrpci) procedure impella was not able to advance because kinked peel away sheath.Kink was visualized under fluoroscopy.Percutaneous axillary technique used for insertion and no additional device used during procedure.Product issue resolved by implanting another impella femorally.There was no patient side effects or intervention reported.There was 2 hour delay reported in surgery as md decided to try another access site.Peel away sheath exchanged by 14fr cook sheath because perclose failed.User had to hold manual pressure which delayed the procedure.No other additional information is available.No other serious injury reported.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up.The device used in treatment.One 14f 25 cm long abiomed introducer sheath was returned from the customer without the dilator.There were no other accessories.Blood was found on and inside the sheath and sideport tubing.Four kinks were observed on the sheath tube.Upon evaluation of the returned sheath under 10x magnification, there were four kinks observed in the sheath tube at 8cm, 10cm, 16cm and 17.5cm.The sheath distal tip along its circumference edges and the hemostatic valve looked normal with its helical cuts intact.According to the event description summary, when they tried to advance the impella cp, it would not advance through the sheath.When id of the sheath measured was within manufacturing specifications.The impella device used in the procedure was not returned to oscor so a fit check could be performed.Potential causes for the damage (deformation/kinks) on the sheath tube could be due to the forceful or improper insertion/orientation of an auxiliary device.This might have subjected the sheath to stress/resistance during the procedure.No manufacturing defects were found.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure, abiomed introducer sheath in-process and final inspections: measure dimensions: measure tip i.D.Of sheath using appropriate pin gauges.Visual inspection: this step is performed by qa for sample size of 100% inspection.With naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.Per instructions for use, never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
INTRODUCER KIT FOR IMPELLA®
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd
palm harbor FL 34683
MDR Report Key9444607
Report Number1035166-2019-00119
Device Sequence Number19385589
Product Code DYB
UDI-Device Identifier00813502010664
UDI-Public00813502010664
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model Number0052-3025
Device Catalogue Number0052-3025
Device Lot NumberC1-17732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer03/04/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR